Skip to content
My WebMD Sign In, Sign Up
Tinnitus after new medications?
avatar
ClimbThatRock posted:
After several years of not taking my cholesterol or blood pressure seriously, I had a hypertensive crisis about a month ago that caused my blood pressure to shoot up to over 200mm. After the docs got that taken care of, my doctor put me on 40mg of Pravastatin for my cholesterol and 20 mg of Lisinopril for my blood pressure daily. All was well for the first two weeks, and then I noticed a faint ringing in both ears. Because my father suffers from tinnitus after decades of working in a loud factory, I knew right away what it was. Over the past two weeks, the tinnitus has grown steadily worse, and is now to the point where it occasionally wakes me out of a dead sleep. The thing is, I'm only 36 years old, I haven't listened to loud music in over a decade, I work in a quiet office, I don't shoot guns, and I haven't been around any loud noises in the past few years capable of causing hearing damage. As I see it, the only thing that's changed is the addition of the two new drugs.

When I called my doc to ask about it, he seemed to discount the connection and said that it may be a side effect of the hypertensive crisis. The thing is, the ringing didn't start until two weeks AFTER the crisis. I didn't want to argue the point with him, but now I'm wishing that I had. This ringing is driving me nuts.

What are the odds that the tinnitus could be caused by the medications? I'm half-tempted to go back off of them for a week or two to see whether the tinnitus subsides, but given the recent hypertensive crisis I really don't want to do that unless there's a reasonable chance that the medications could be the cause.

Any opinions?
Reply


Helpful Tips

FAQ Tip #2: Tonsilliths and Cryptic TonsilsExpert
People are often puzzled by white accumulations in their tonsils. Some feel they have Strep, yet they do not really have a red, sore ... More
Was this Helpful?
18 of 26 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.